Alert archive / New York / Flash Flood Warnings in 2000
Flash Flood Warning 26, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 29, 2000, 10:12 PM EDT for Broome County, Chenango County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 29, 2000, 10:12 PM EDT (02:12 UTC)
- Expired
- Jul 30, 2000, 1:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Broome County, NY, Chenango County, NY
The radar
The Binghamton radar (KBGM), 22 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.2 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 300213 FFWBGM NYC007-017-300515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 1012 PM EDT SAT JUL 29 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN CHENANGO COUNTY IN CENTRAL NEW YORK. EASTERN BROOME COUNTY IN CENTRAL NEW YORK. * UNTIL 115 AM EDT. * AT 1005 PM EDT...RADAR SHOWED 2 TO 2.5 INCHES OF RAIN IN THE PAST 3 HOURS...NEAR CASTLE CREEK AND CHENANGO FORKS. SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING IN PORTIONS OF EASTERN BROOME COUNTY AND SOUTHERN CHENANGO COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. LAT...LON 4224 7598 4211 7580 4214 7543 4242 7541 $$ VAN AUSDALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 9:47 PM EDT, 25 minutes earlier.
Area forecast discussion, Jul 29, 9:47 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 947 PM EDT SAT JUL 29 2000 VORT LOBE PULLING THROUGH THE REGION ATTM IS HELPING TO SET OFF SHOWERS CONCENTRATED OVER THE ERN ZONES. ETA SEEMS TO HAVE A DECENT HANDLE ON THIS SO WILL LEAN ON IT FOR THE UPDATE. SYNOPTIC FORCING IS PROGGED TO REMAIN OVER THE ERN ZONES THROUGHOUT THE AFTERNOON BUT FORCING WILL BE DECREASING ACROSS THE WESTERN ZONES. HOWEVER...MODIFIED 12Z BUF SOUNDING SHOWS CAPES AROUND 1200 J/KG SO EVEN IF BEST FORCING IS EAST THERE WILL BE SUFFICIENT INSTABILITY ACROSS THE WEST TO SUPPORT PCPN. END RESULT IS TO KEEP LIKELY POPS EVERYWHERE FOR THIS AFTERNOON BUT WILL UP TO CAT FOR EXTREME ERN ZONES. WILL ATTEMPT TO DOWN PLAY THINGS A BIT IN THE WEST WITH WORDING. TEMPS WILL BE CLOSE TO YDA AND MOS VALUES WITH LITTLE CHANGE IN AIRMASS. WORK ZONES OUT. .BGM...NONE. SPORER
Nearby
Flash Flood Warnings in New York, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.